Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 520, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 7:43 PM EDT for Carroll County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 25, 2011, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS51 KRNK 252343
SVRRNK
VAC035-260030-
/O.NEW.KRNK.SV.W.0520.110825T2343Z-110826T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 830 PM EDT.
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODLAWN...OR NEAR HILLSVILLE...AND MOVING SOUTHEAST AT 10
MPH...HOWEVERE NEW CELLS WERE BACKBUILDING TOWARD THE NORTHWEST.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
FANCY GAP...
CANA...
LAUREL FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND SMALL STREAMS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
3665 8056 3666 8059 3660 8063 3659 8061
3656 8064
TIME...MOT...LOC 2343Z 299DEG 12KT 3672 8076
$$
SK2 follow-up statements
711
WWUS51 KRNK 260009
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT THU AUG 25 2011
VAC035-260030-
/O.CON.KRNK.SV.W.0520.000000T0000Z-110826T0030Z/
CARROLL VA-
809 PM EDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CARROLL COUNTY...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODLAWN...OR NEAR
FANCY GAP...MOVING SOUTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
FANCY GAP...
CANA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IN
ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!
&&
LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
3665 8056 3666 8059 3660 8063 3659 8061
3656 8064
TIME...MOT...LOC 0009Z 346DEG 5KT 3666 8077
$$
SK522
WWUS51 KRNK 260028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT THU AUG 25 2011
VAC035-260038-
/O.EXP.KRNK.SV.W.0520.000000T0000Z-110826T0030Z/
CARROLL VA-
828 PM EDT THU AUG 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 830
PM EDT...
THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE
THUNDERSTORM WARNING HAS BEING ISSUED FOR A PORTION OF THE PREVIOUS
WARNING AREA...AND FOR LOCATIONS TO THE SOUTH...INCLUDING PIPERS GAP
AND LAMBSBURG.
LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
3665 8056 3666 8059 3660 8063 3659 8061
3656 8064
TIME...MOT...LOC 0028Z 346DEG 5KT 3663 8076
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:07 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 25, 7:07 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 707 PM EDT THU AUG 25 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL ACROSS SOUTHERN VIRGINIA. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL TAPER OFF LATE IN THE EVENING. SOME OF THE STORMS INTO THIS EVENING ARE EXPECTED TO HAVE STRONG WINDS...HAIL AND HEAVY DOWNPOURS. AS THE FRONT STALLS OVER THE AREA...SHOWERS WILL AGAIN BE FOUND MAINLY ALONG AND EAST OF THE BLUE RIDGE ON FRIDAY. MEANWHILE...HURRICANE IRENE WILL HAVE A MINIMAL IMPACT ON OUR AREA...BUT MAY BRING PRECIPITATION AND STRONG WINDS TO THE PIEDMONT FROM LYNCHBURG AND DANVILLE...EASTWARD. AT THIS TIME...IT APPEARS THE HEAVIEST PRECIPITATION WILL FALL ALONG THE COAST. && .NEAR TERM /THROUGH FRIDAY/... AS OF 700 PM EDT THURSDAY... BULK OF THE CONVECTION HAS MOVED EAST OF THE CWA WITH ONLY A FEW STORMS ALONG AN OUTFLOW BOUNDARY STILL IN PROGRESS. EXPECT SEVERAL MORE HOURS OF ACTIVITY SOUTH OF THE BOUNDARY FROM ABOUT TAZEWELL EASTWARD BUT WITH DIMINISHING INSTABILITY MOST IF NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LEVELS. STILL CAPABLE OF SOME HEAVY RAIN THOUGH IT WOULD TAKE A LOT TO GET FLASH FLOODING UNDERWAY. PREVIOUS DISCUSSION OVERNIGHT...SKIES WILL CLEAR SOME. WITH THE RAINFALL AND INCREASED HUMIDITY...WE EXPECT AT LEAST PATCHY FOG TO DEVELOP MOST AREAS. LOWS WILL BE WARM AND MUGGY- MAINLY MID TO UPPER 60S. FRIDAY...INCREASING EASTERLY FLOW INTO THE FORECAST AREA... COMBINED WITH THE AMPLE MOISTURE...WILL HELP GENERATE AT LEAST SCT SHOWERS. MODEL SOUNDINGS SHOW STRENGTHENING SUBSIDENCE IN THE UPPER LEVELS RELATED TO IRENE/S OUTFLOW...AND THERE IS SOME QUESTION WHETHER OR NOT WE SEE TSTMS. HOWEVER...MODELS DO SHOW BANDED SHOWERS IN AREAS OF LOW LEVEL CONVERGENCE IN THE MTNS...AND WITH THE HIGH PWATS...THINK WE MAY SEE SOME AREAS THAT GET HEAVY RAIN. HIGHS HAVE BEEN TRIMMED BACK SOME DUE TO EXPECTED CLOUD COVER. HOWEVER...WILL BE QUITE MUGGY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 245 PM EDT THURSDAY... THE MAIN AREA OF CONCERN DURING THIS PORTION OF THE FORECAST WILL BE THE EXTENT TO WHICH HURRICANE IRENE DOES OR DOES NOT IMPACT THE AREA. OFFICIAL FORECAST TRACKS TODAY HAVE TRENDED EVER SO SLIGHTLY BACK TO THE WEST. THERE IS STILL AMPLE TIME FOR THIS FORECAST TO FLUCTUATE SOME MORE AS THE WEEKEND APPROACHES. FRIDAY EVENING...LIGHT RAIN WILL CONTINUE INTO THE EVENING HOURS AS EASTERLY FLOW IS EXPECTED TO CONTINUE OFF THE ATLANTIC...NORTH OF THE APPROACH OF IRENE. THIS MOIST FLOW WILL CONTINUE ITS UPSLOPE TRAJECTORY THAT BEGAN DURING THE DAY ON FRIDAY. HOWEVER...AS IRENE CONTINUES NORTHWARD...WE WILL LOSE THE EASTERLY COMPONENT AS IS BACKS MORE TO THE NORTH. ANTICIPATE LIGHT RAIN ACROSS MAINLY THE MOUNTAINS THROUGH THE EVENING WITH ACCOMPANYING GOOD COVERAGE OF CLOUDS. WE WILL CONTINUE TO ENTERTAIN THE POTENTIAL FOR THE WESTERN MOST RAIN BANDS FROM IRENE TO REACH THE FAR EASTERN PART OF THE FORECAST AREA...WITH A FOCUS ON THOSE REGIONS ALONG AND EAST OF A LINE FROM A LYNCHBURG VIRGINIA TO REIDSVILLE NORTH CAROLINA LINE BY SATURDAY MORNING. ALSO...WILL KEEP CHANCES UNDER THE LIKELY CATEGORY FOR NOW. AS THE STORM HEADS NORTH ALONG THE COAST...ANTICIPATE PRECIPITATION COVERAGE IN ROUGHLY THE SAME AREA THROUGH THE DAY SATURDAY INTO EARLY SATURDAY NIGHT. SUSTAINED WINDS IN THE EAST MAY REACH THE 20 TO 25 MPH RANGE WITH SOME GUSTS OF 30 TO 35 MPH SATURDAY NIGHT. BY EARLY SUNDAY MORNING...INDICATIONS ARE FOR THE SYSTEM TO BE EXITING THE AREA FAIRLY RAPIDLY WITH PRECIPITATION ENDING IN THE MORNING. AS HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY...IT WILL HELP MAINTAIN A PRESSURE GRADIENT WITH THE DEPARTING SYSTEM. NORTHWEST WINDS SHOULD INCREASE ACROSS THE AREA...WITH THE RIDGE TOPS EXPERIENCING GUSTS IN THE 25 TO 30 MPH RANGE. FOR TEMPERATURES...HAVE FAVORED A BLEND OF THE PREVIOUS FORECAST WITH THE LATEST MAV AND MET MOS NUMBERS. DID FAVOR COOLER HIGHS AND MILDER LOWS IN THE VICINITY OF THE POTENTIAL RAIN BAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT THURSDAY... DURING THIS PORTION OF THE FORECAST...THE REGION WILL REMAIN IN AN AREA OF GENERAL TROUGHINESS ACROSS THE EASTERN U.S. WITHIN THE MEAN SYNOPTIC FLOW ACROSS THE COUNTRY. CLOSER TO THE SURFACE...A RIDGE OF HIGH PRESSURE IS PROGGED TO SET UP OVER THE AREA HEADING INTO THE MIDDLE PART OF NEXT WEEK. WHILE THERE ARE SOME WEAK DISTURBANCES ALOFT WITHIN TROUGHINESS EXPECTED TO MOVE ACROSS THE AREA...WILL LEAVE EACH DAY WITH A DRY FORECAST SAVE TUESDAY. WE HAVE BEEN CARRYING A SLIGHT CHANCE OF STORMS ACROSS THE MOUNTAINS ON THIS DAY WITH THE PASSAGE OF A FEATURE. LATEST OUTPUT FROM HPC STILL HINTS AT THIS REALITY...SO WILL CONTINUE THE MENTION FOR THE SAKE OF CONSISTENCY. TEMPERATURES SHOULD AS A WHOLE AVERAGE AROUND NORMAL DURING THIS PERIOD. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... AS OF 715 PM EDT THURSDAY... CONVECTION HAS DROPPED SOUTH OF ALL THE TAF SITES SAVE DANVILLE AT THIS TIME. A FEW STORMS COULD AFFECT THAT TERMINAL OVER THE NEXT FEW HOURS. OVERNIGHT...EXPECT MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS AND CLEARING SKIES. BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES TOWARD DAYBREAK. FOG IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY MORNING ALL SITES. THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS. RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JJ/PC SHORT TERM...DS LONG TERM...DS AVIATION...JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 738 AM EDT THU AUG 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261145- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 738 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 6:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 627 PM EDT THU AUG 25 2011 VAZ033-034-044-045-252315- BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA- 627 PM EDT THU AUG 25 2011 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN AND PITTSYLVANIA COUNTIES... AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF PENHOOK...MOVING EAST AT 20 MPH. ANOTHER WAS LOCATED 3 MILES SOUTHWEST OF HUDDLESTON ALSO MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL. THIS STORM WILL BE NEAR HUDDLESTON AROUND 645 PM...HUDDLESTON AROUND 650 PM...LEESVILLE AROUND 705 PM AND GRETNA AROUND 710 PM. LAT...LON 3725 7928 3694 7931 3702 7975 3721 7970 SK
Local storm report, Aug 25, 6:45 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 NE MONETA 37.23N 79.56W
08/25/2011 BEDFORD VA TRAINED SPOTTER
TREES DOWN ON STATE ROADS 24 AND 122 SOUTH.
&&
PROCIVLocal storm report, Aug 25, 6:58 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 NNE BENT CREEK 37.59N 78.81W
08/25/2011 BUCKINGHAM VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW THREE TREES DOWN ON RIVER ROAD.
0445 PM TSTM WND DMG 3 WNW TOGA 37.52N 78.66W
08/25/2011 BUCKINGHAM VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW THREE TREES DOWN.
0457 PM TSTM WND DMG 2 N ANDERSONVILLE 37.49N 78.57W
08/25/2011 BUCKINGHAM VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW ONE TREE DOWN.
0515 PM TSTM WND DMG 3 SE GOLD HILL 37.58N 78.33W
08/25/2011 BUCKINGHAM VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW ONE TREE DOWN.
&&
DSLocal storm report, Aug 25, 7:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CHARLOTTE COURT HOUSE 37.05N 78.63W
08/25/2011 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON GEORGE WASHINGTON HIGHWAY IN TOWN
0642 PM TSTM WND DMG 3 NNE SAXE 36.97N 78.64W
08/25/2011 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON SAXEKEY ROAD NEAR INTERSECTION WITH
MOSSINGFORD ROAD.
&&
SKSpecial weather statement, Aug 25, 7:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT THU AUG 25 2011
VAZ016-032-252345-
CARROLL VA-PATRICK VA-
706 PM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FANCY GAP...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...WHICH WILL OCCUR OVER
SOME AREAS THAT EXPERIENCED HEAVY RAIN EARLIER THIS AFTERNOON. THIS
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
THIS STORM WILL BE NEAR GLADESBORO AROUND 715 PM...CANA AROUND 720 PM
AND GROUNDHOG MOUNTAIN AROUND 745 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3658 8079 3678 8073 3675 8050 3672 8047
3674 8046 3674 8045 3656 8043
SKSpecial weather statement, Aug 25, 7:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT THU AUG 25 2011
VAZ044>046-059-260015-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-PITTSYLVANIA VA-
731 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CAMPBELL...CHARLOTTE
AND PITTSYLVANIA COUNTIES...
AT 729 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHEAST OF APPOMATTOX TO 4 MILES SOUTHEAST OF HURT...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND OVER AREAS THAT
RECEIVED RAINFALL EARLIER THIS AFTERNOON. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR RED HOUSE AROUND 740 PM...HAT CREEK AROUND
745 PM...BROOKNEAL AROUND 750 PM...PHENIX AROUND 805 PM AND ABILENE
AROUND 810 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3699 7880 3700 7890 3703 7891 3705 7897
3703 7901 3706 7908 3703 7910 3707 7937
3740 7868 3739 7859 3734 7859 3727 7867
3720 7869 3720 7864 3715 7859 3714 7853
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:54 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Aug 25, 2:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Aug 25, 2:45 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| Aug 25, 2:46 PM EDT | Special Weather Statement | RNK | Botetourt | 29 min |
| Aug 25, 3:00 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington, City of Lynchburg | 45 min |
| Aug 25, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 57 min |
| Aug 25, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 65 min |
| Aug 25, 3:28 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 47 min |
| Aug 25, 4:19 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, City of Lynchburg | 56 min |
| Aug 25, 4:23 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Aug 25, 4:29 PM EDT | Special Weather Statement | RNK | Franklin | 46 min |
| Aug 25, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 39 min |
| Aug 25, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 30 min |
| Aug 25, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 43 min |
| Aug 25, 5:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 40 min |
| Aug 25, 6:13 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Aug 25, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 26 min |
| Aug 25, 6:27 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Aug 25, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 46 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Aug 25, 7:31 PM EDT | Special Weather Statement | RNK | Campbell | 44 min |
| Aug 25, 7:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.